# SDR GAIA02132OP

- Difficulty date: September 5, 2002
- Submitted: October 11, 2002
- Operation: Air carrier
- Aircraft: N69740
- Make and model: Boeing 727224
- Aircraft serial: 20668
- Engine: Pwa JT8D9A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 1
- Stage of operation: AP
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

FLT 2834 - PHL-CLT - DURING APPROACH TO CLT, THE CREW NOTICED THE NR 1 ENGINE OIL QUANTITY DECREASING.  THE CREW DECIDED TO MAKE A PRECAUTIONARY SHUTDOWN OF THE ENGINE AND DECLARE AN EMERGENCY.  AN UNEVENTFUL LANDING WAS MADE.  THE AIRCRAFT WAS MAINTENANCE FERRIED TO DFW FOR AN ENGINE CHANGE.  THE NR 1 ENGINE WAS REMOVED, REPLACED, AND OPERATIONALLY CHECK GOOD.  AIRCRAFT WAS RETURNED TO SERVICE.  (M)
